Alert archive / Minnesota / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Duluth, MN

October 5, 20118 counties in Minnesota

NWS Duluth, MN issued this red flag warning at Oct 5, 2011, 4:42 AM CDT for 8 counties in Minnesota. It took effect at Oct 5, 2011, 12:00 PM CDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 4:42 AM CDT (09:42 UTC)
In effect from
Oct 5, 2011, 12:00 PM CDT
Expired
Oct 6, 2011, 7:01 PM CDT
In force
31 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Pine County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 92 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2426 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WWUS83 KDLH 050942
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
442 AM CDT WED OCT 5 2011

...VERY LOW AFTERNOON HUMIDITY AND STRONG SOUTH WINDS CONTINUING
THROUGH THURSDAY...

.A RED FLAG WARNING HAS BEEN ISSUED FOR NORTH CENTRAL MINNESOTA
AND THE BRAINERD LAKES REGION FOR THE POTENTIAL FOR LOW RELATIVE
HUMIDITY AND STRONG SOUTHERLY WINDS. RED FLAG CONDITIONS WILL
BEGIN THIS AFTERNOON AND CONTINUE INTO EARLY EVENING BEFORE WINDS
SUBSIDE AND HUMIDITY RECOVERS SOMEWHAT. THEN...BY THURSDAY
AFTERNOON...CONDITIONS WILL ONCE AGAIN DETERIORATE. WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH POSSIBLE.
HUMIDITY VALUES WILL DROP TO NEARLY 25 PERCENT. GRASSES...
BRUSH...CROPS AND STANDS OF TREES ARE ALL DRY ACROSS THE REGION
AND FIRES COULD SPREAD QUICKLY UNDER THESE CONDITIONS.

MNZ010-018-025-026-033>036-052100-
/O.NEW.KDLH.FW.W.0001.111005T1700Z-111007T0000Z/
KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
442 AM CDT WED OCT 5 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE BRAINERD LAKES
AND NORTH CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM CDT THURSDAY.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...018... 
  025...026...033...034...035 AND 036.

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH TODAY AND
  SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH THURSDAY.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...IN THE UPPER 70S TO LOWER 80S.

* IMPACTS...FIRES COULD BECOME DANGEROUS AND FAST MOVING IN A
  SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY.
  THE MOST EXTREME CONDITIONS WILL BE DURING THE AFTERNOON AND
  EARLY EVENING TODAY AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DAP
5 follow-up statements
968 
WWUS83 KDLH 052011
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT WED OCT 5 2011

...WARM AND DRY CONDITIONS WITH GUSTY WINDS THROUGH THE WEEK...

.A RED FLAG WARNING IS IN EFFECT FOR NORTH CENTRAL MINNESOTA AND
THE BRAINERD LAKES REGION FOR WARM TEMPERATURES...LOW RELATIVE
HUMIDITY AND STRONG SOUTHERLY WINDS.

GRASSES... BRUSH...CROPS AND STANDS OF TREES ARE ALL DRY ACROSS
THE REGION. ANY FIRES THAT DO IGNITE COULD BECOME FAST MOVING IN
A SHORT PERIOD OF TIME. THE MOST EXTREME CONDITIONS WILL BE DURING
THE AFTERNOON AND EARLY EVENING HOURS. THE RED FLAG WARNING MAY
NEED TO BE EXTENDED INTO FRIDAY TO ACCOUNT FOR PERSISTENT DRY 
AND INCREASINGLY WINDY CONDITIONS.


MNZ010-018-025-026-033>036-061130-
/O.CON.KDLH.FW.W.0001.000000T0000Z-111007T0000Z/
KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
311 PM CDT WED OCT 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE BRAINERD LAKES AND NORTH
CENTRAL MINNESOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY. 

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...018... 
  025...026...033...034...035 AND 036. 

* WINDS THURSDAY...SOUTHEAST 10 TO 20 MPH BECOMING SOUTH 15 TO 25 MPH
                   WITH GUSTS AROUND 30 MPH IN THE AFTERNOON.

* RELATIVE HUMIDITY THURSDAY...AS LOW AS 25 PERCENT.

* TEMPERATURES THURSDAY...AROUND 80.

* IMPACTS...FOR INFORMATION ON BURN RESTRICTIONS...VISIT THE 
            MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
            WWW.DNR.STATE...MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GRANING
608 
WWUS83 KDLH 061021
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
521 AM CDT THU OCT 6 2011

...WARM AND DRY CONDITIONS WITH GUSTY WINDS THROUGH THE WEEK...

.A RED FLAG WARNING IS IN EFFECT FOR FOR MOST OF NORTHERN AND
CENTRAL MINNESOTA FOR WARM TEMPERATURES...LOW RELATIVE HUMIDITY
AND BREEZY SOUTHERLY WINDS.

GRASSES...BRUSH...CROPS AND STANDS OF TREES ARE ALL DRY ACROSS
THE REGION. ANY FIRES THAT DO IGNITE COULD BECOME FAST MOVING IN A
SHORT PERIOD OF TIME. THE MOST EXTREME CONDITIONS WILL BE DURING
THE AFTERNOON AND EARLY EVENING HOURS. THE RED FLAG WARNING MAY
NEED TO BE EXTENDED INTO FRIDAY TO ACCOUNT FOR PERSISTENT DRY AND
INCREASINGLY WINDY CONDITIONS.

MNZ011-019-037-038-061830-
/O.EXA.KDLH.FW.W.0001.000000T0000Z-111007T0000Z/
NORTHERN ST. LOUIS-CENTRAL ST. LOUIS-CARLTON/SOUTHERN ST. LOUIS-
PINE-
521 AM CDT THU OCT 6 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW
RELATIVE HUMIDITY VALUES...WARM TEMPERATURES AND GUSTY WINDS FOR
SAINT LOUIS...WESTERN CARLTON AND PINE COUNTIES...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR SAINT LOUIS...WESTERN CARLTON AND PINE
COUNTIES...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 011...019... 
  037 AND 038.

* WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* RELATIVE HUMIDITY...25 TO 30 PERCENT.

* TEMPERATURES...75 TO 80.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT
  WWW.DNR.STATE.MN.US/FORESTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ010-018-025-026-033>036-061830-
/O.CON.KDLH.FW.W.0001.000000T0000Z-111007T0000Z/
KOOCHICHING-NORTHERN ITASCA-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
521 AM CDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY VALUES...WARM TEMPERATURES AND GUSTY
WINDS FOR THE BRAINERD LAKES REGION AND NORTH CENTRAL MINNESOTA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...018... 
  025...026...033...034...035 AND 036. 

* WINDS THURSDAY...SOUTHEAST 10 TO 20 MPH BECOMING SOUTH 15 TO 
  25 MPH WITH GUSTS AROUND 30 MPH IN THE AFTERNOON. 

* RELATIVE HUMIDITY THURSDAY...AS LOW AS 25 PERCENT.

* TEMPERATURES THURSDAY...75 TO 80.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
651 
WWUS83 KDLH 061942
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
242 PM CDT THU OCT 6 2011

...WARM AND DRY CONDITIONS WITH GUSTY WINDS THROUGH THE WEEK...

.A RED FLAG WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MINNESOTA
THROUGH SUNSET. AT 300 PM...MOST LOCATIONS IN THE WARNING WERE
REPORTING TEMPERATURES AROUND 80...WITH RELATIVE HUMIDITY VALUES IN
THE MIDDLE TO LOWER 20S AND WIND GUSTS OF 20 TO 25 MPH.

SOUTH WINDS WILL INCREASE THROUGH THE DAY FRIDAY WITH FREQUENT
GUSTS AROUND 35 MPH BY FRIDAY AFTERNOON. HIGHER GUSTS AROUND 40
MPH WILL BE POSSIBLE IN THE LATE AFTERNOON AND EVENING HOURS. A
RED FLAG WATCH IS IN EFFECT FOR FRIDAY FOR ALL OF
MINNESOTA...EXCEPT THE IMMEDIATE NORTH SHORE OF LAKE SUPERIOR.
THERE IS A CHANCE FOR SHOWERS AND A POSSIBLE THUNDERSTORM ON
FRIDAY.

GRASSES...BRUSH...CROPS AND STANDS OF TREES ARE ALL DRY
ACROSS THE REGION. ANY FIRES THAT DO IGNITE COULD BECOME FAST
MOVING IN A SHORT PERIOD OF TIME. THE MOST EXTREME CONDITIONS WILL
BE DURING THE AFTERNOON AND EARLY EVENING HOURS. 

MNZ010-011-018-019-025-026-033>038-071100-
/O.NEW.KDLH.FW.A.0001.111007T1600Z-111008T0300Z/
/O.CON.KDLH.FW.W.0001.000000T0000Z-111007T0000Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN ITASCA-CENTRAL ST. LOUIS-
NORTHERN CASS-SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-
NORTHERN AITKIN-SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-
242 PM CDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY VALUES...WARM TEMPERATURES AND GUSTY
WINDS FOR SAINT LOUIS...WESTERN CARLTON AND PINE COUNTIES...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG SOUTH WINDS AND WARM TEMPERATURES...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FIRE WEATHER
WATCH FOR STRONG SOUTH WINDS AND WARM TEMPERATURES...WHICH IS IN
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 011...019... 
  037 AND 038. 

* WINDS FRIDAY...SOUTH 15 TO 25 MPH. GUSTS AROUND 35 MPH. A FEW
  GUSTS OVER 40 MPH POSSIBLE IN THE LATE AFTERNOON AND EVENING.

* RELATIVE HUMIDITY FRIDAY...30 TO 40 PERCENT.

* TEMPERATURES FRIDAY...75 TO 80.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES HAVE CREATED EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. 

&&

$$

MNZ012-071100-
/O.NEW.KDLH.FW.A.0001.111007T1600Z-111008T0300Z/
NORTHERN COOK/NORTHERN LAKE-
242 PM CDT THU OCT 6 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG SOUTH WINDS AND WARM TEMPERATURES...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FIRE WEATHER
WATCH FOR STRONG SOUTH WINDS AND WARM TEMPERATURES...WHICH IS IN
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONE 012.

* WINDS FRIDAY...SOUTH 15 TO 20 MPH WITH GUSTS AROUND 35 MPH.

* RELATIVE HUMIDITY FRIDAY...30 TO 40 PERCENT.

* TEMPERATURES FRIDAY...75 TO 80.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GRANING
690 
WWUS83 KDLH 062140
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
440 PM CDT THU OCT 6 2011

...WARM AND DRY CONDITIONS WITH GUSTY WINDS THROUGH THE WEEK...

.A RED FLAG WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MINNESOTA
THROUGH SUNSET. AT 300 PM...MOST LOCATIONS IN THE WARNING WERE
REPORTING TEMPERATURES AROUND 80...WITH RELATIVE HUMIDITY VALUES
IN THE MIDDLE TO LOWER 20S AND WIND GUSTS OF 20 TO 25 MPH.

SOUTH WINDS WILL INCREASE THROUGH THE DAY FRIDAY WITH FREQUENT
GUSTS AROUND 35 MPH BY FRIDAY AFTERNOON. HIGHER GUSTS AROUND
40 MPH WILL BE POSSIBLE IN THE LATE AFTERNOON AND EVENING HOURS.
A RED FLAG WATCH IS IN EFFECT FOR FRIDAY FOR ALL OF MINNESOTA...
EXCEPT THE IMMEDIATE NORTH SHORE OF LAKE SUPERIOR. THERE IS A
CHANCE FOR SHOWERS AND A POSSIBLE THUNDERSTORM ON FRIDAY.

GRASSES...BRUSH...CROPS AND STANDS OF TREES ARE ALL DRY ACROSS
THE REGION. ANY FIRES THAT DO IGNITE COULD BECOME FAST MOVING IN
A SHORT PERIOD OF TIME. THE MOST EXTREME CONDITIONS WILL BE
DURING THE AFTERNOON AND EARLY EVENING HOURS.

MNZ010-011-018-019-025-026-033>038-070030-
/O.CON.KDLH.FW.W.0001.000000T0000Z-111007T0000Z/
/O.CON.KDLH.FW.A.0001.111007T1600Z-111008T0300Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN ITASCA-CENTRAL ST. LOUIS-
NORTHERN CASS-SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-
NORTHERN AITKIN-SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-
440 PM CDT THU OCT 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY VALUES...WARM TEMPERATURES AND GUSTY
WINDS FOR KOOCHICING...ITASCA...CASS...CROW WING...AITKIN...SAINT
LOUIS...WESTERN CARLTON AND PINE COUNTIES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR STRONG SOUTH WINDS AND WARM
TEMPERATURES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 011...019... 
  037 AND 038. 

* WINDS FRIDAY...SOUTH 15 TO 25 MPH. GUSTS AROUND 35 MPH. A FEW 
  GUSTS OVER 40 MPH POSSIBLE IN THE LATE AFTERNOON AND EVENING. 

* RELATIVE HUMIDITY FRIDAY...30 TO 40 PERCENT.

* TEMPERATURES FRIDAY...75 TO 80.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES HAVE CREATED EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

&&

$$

MNZ012-070030-
/O.CON.KDLH.FW.A.0001.111007T1600Z-111008T0300Z/
NORTHERN COOK/NORTHERN LAKE-
440 PM CDT THU OCT 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR STRONG SOUTH WINDS AND WARM
TEMPERATURES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONE 012.

* WINDS FRIDAY...SOUTH 15 TO 20 MPH WITH GUSTS AROUND 35 MPH.

* RELATIVE HUMIDITY FRIDAY...30 TO 40 PERCENT.

* TEMPERATURES FRIDAY...75 TO 80.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
614 
WWUS83 KDLH 070001
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
701 PM CDT THU OCT 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR STRONG SOUTH WINDS...WARM
TEMPERATURES AND LOW HUMIDITY...

...WARM AND DRY CONDITIONS WITH GUSTY WINDS THROUGH THE WEEK...

.THE RED FLAG WARNING HAS BEEN CANCELLED...AS WINDS HAVE DECREASED
SOME THIS EVENING...AND TEMPERATURES WILL CONTINUE TO FALL AND
HUMIDITY VALUES INCREASE.

SOUTH WINDS WILL INCREASE THROUGH THE DAY FRIDAY WITH FREQUENT
GUSTS AROUND 35 MPH BY FRIDAY AFTERNOON. HIGHER GUSTS AROUND
40 MPH WILL BE POSSIBLE IN THE LATE AFTERNOON AND EVENING HOURS.
A RED FLAG WATCH IS IN EFFECT FOR FRIDAY FOR ALL OF MINNESOTA...
EXCEPT THE IMMEDIATE NORTH SHORE OF LAKE SUPERIOR. THERE IS A
CHANCE FOR SHOWERS AND A POSSIBLE THUNDERSTORM ON FRIDAY.

GRASSES...BRUSH...CROPS AND STANDS OF TREES ARE ALL DRY ACROSS
THE REGION. ANY FIRES THAT DO IGNITE COULD BECOME FAST MOVING IN
A SHORT PERIOD OF TIME. THE MOST EXTREME CONDITIONS WILL BE
DURING THE AFTERNOON AND EARLY EVENING HOURS.

MNZ010-011-018-019-025-026-033>038-071145-
/O.CAN.KDLH.FW.W.0001.000000T0000Z-111007T0000Z/
/O.CON.KDLH.FW.A.0001.111007T1600Z-111008T0300Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN ITASCA-CENTRAL ST. LOUIS-
NORTHERN CASS-SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-
NORTHERN AITKIN-SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-
701 PM CDT THU OCT 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR STRONG SOUTH WINDS...WARM
TEMPERATURES AND LOW HUMIDITY...
...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY
VALUES...WARM TEMPERATURES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING. 


* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES
  010...011...018...019...025...026...033...034...035...036...037
  AND 038.

* WINDS FRIDAY...SOUTH 15 TO 25 MPH. GUSTS AROUND 35 MPH. A FEW 
  GUSTS OVER 40 MPH POSSIBLE IN THE LATE AFTERNOON AND EVENING. 

* RELATIVE HUMIDITY FRIDAY...30 TO 40 PERCENT.

* TEMPERATURES FRIDAY...75 TO 80.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MNZ012-071145-
/O.CON.KDLH.FW.A.0001.111007T1600Z-111008T0300Z/
NORTHERN COOK/NORTHERN LAKE-
701 PM CDT THU OCT 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR STRONG SOUTH WINDS AND WARM
TEMPERATURES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONE 012.

* WINDS FRIDAY...SOUTH 15 TO 20 MPH WITH GUSTS AROUND 35 MPH.

* RELATIVE HUMIDITY FRIDAY...30 TO 40 PERCENT.

* TEMPERATURES FRIDAY...75 TO 80.

* IMPACTS...FOR INFORMATION ON BURNING RESTRICTIONS...VISIT THE 
  MINNESOTA DEPARTMENT OF NATURAL RESOURCES AT 
  WWW.DNR.STATE.MN.US/FORESTRY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at Oct 5, 3:43 AM CDT, 59 minutes earlier.

Area forecast discussion, Oct 5, 3:43 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
343 AM CDT WED OCT 5 2011

.DISCUSSION...THE MAIN FOCUS OVER THE NEXT COUPLE DAYS REMAINS
CLOUD COVER AND TEMPERATURES...WITH THE FOCUS SHIFTING TO THE
CHANCE OF PRECIPITATION LATER IN THE WEEK OR ON THE WEEKEND.

AT 330 AM...AREAS OF CLOUDS WERE MOVING ACROSS THE NORTHLAND. MOST
OF THE CLOUDS WERE MID TO HIGH CLOUDS...AND THERE WERE DEFINITELY
LARGE AREAS OF BREAKS IN BETWEEN. TEMPERATURES RANGED FROM THE
MIDDLE 40S TO THE LOWER 60S.

OUR MAIN CONCERN FOR TODAY THROUGH THURSDAY IS ACTUALLY FIRE
WEATHER. THE DRY AIR ACROSS THE CWA SHOULD CONTINUE TO BE AN ISSUE
INTO AT LEAST THURSDAY...BEFORE MOISTURE INCREASES LATER IN THE
WEEK. IN CLOSE COLLABORATION WITH THE USERS AND SURROUNDING
OFFICES...WE HAVE ISSUED A RFW FOR OUR WESTERN TIER OF COUNTIES.
THERE IS SOME CONCERN THAT ALL PARAMETERS WILL NOT BE MET FOR
TODAY...BUT THERE IS AN EVEN BETTER CHANCE ON THURSDAY. WILL ISSUE
A LONG DURATION RFW THROUGH 7 PM THURSDAY EVENING BASED ON THE TWO
AFTERNOON/EARLY EVENING PERIODS OF POTENTIAL FIRE DANGER. THE
USERS INDICATE THAT FUELS ARE EXTREMELY DRY AND EVEN THOUGH ALL
PARAMETERS MAY NOT QUITE BE THERE...THE PRESENCE OF THE DRY FUELS
AND CLOSE FIRE WEATHER PARAMETERS...IT APPEARS WARRANTED.

FOR TODAY...THE CLOUDS ACROSS THE NORTHLAND WILL CONTINUE TO MOVE
THROUGH FOR MUCH OF THE DAY. WE SHOULD SEE A GRADUAL DECREASE FROM
WEST TO EAST AS THE DAY WEARS ON. TEMPERATURES WILL REACH THE 80S
WEST AND SOUTH...BUT WILL BE CONSIDERABLY COOLER NEAR THE SHORES
OF LAKE SUPERIOR. HIGHS NEAR THE LAKE MAY STRUGGLE TO TOP 60.

THE HIGHLY AMPLIFIED UPPER LEVEL RIDGE WILL CONTINUE TO KEEP THE
NORTHLAND DRY TONIGHT INTO THURSDAY...BUT A LARGE LOW PRESSURE
SYSTEM WILL GRADUALLY MOVE EASTWARD ON THURSDAY AND THURSDAY
NIGHT. THE RESULT SHOULD BE AN INCREASE IN CLOUDS BY THURSDAY
NIGHT. CONTEMPLATED ADDING A CHANCE OF A SHOWER FOR THURSDAY
NIGHT...BUT WILL HOLD OFF FOR NOW.

.EXTENDED...FRIDAY THROUGH TUESDAY...
PRECIP POTENTIAL INCREASES THIS PERIOD AS MDL CONSENSUS IS TO TAKE
EJECTING SFC/MID LVL LOW FROM ROCKIES INTO NRN MANITOBA BY 12Z
SATURDAY. THIS ACTION WILL SWING A PLUME OF HIGHER PWS INTO REGION.
HOWEVER LARGE SFC HIGH OVER ERN CONUS HAS EXTENDED WELL SOUTH INTO
GOM. THIS WILL PROBABLY RESTRICT MORE SIGNIFICANT MSTR AXIS FROM
BEING INCORPORATED INTO A SYSTEM THAT WILL FEATURE STRONG KINEMATICS.
A WELL DEFINED INSTABILITY AXIS...REPRESENTED BY DEVELOPING 85H
THETAE RIDGE...WILL SWEEP ACROSS CWA FRIDAY NIGHT. THIS SHOULD
PRODUCE HIGHEST POPS BEFORE MORE STABLE AIR CROSSES CWA SATURDAY.
INSERTED CONVECTION IN THIS TIME PERIOD AS INSTABILITY VALUES
INCREASE WITHIN DEEPENING SHEAR LAYER. LATEST EC/GFS IN DISAGREEMENT
WITH EC MAINTAINING MOSTLY DRY FCST FOR WEEKEND WHILE GFS KEEPS
MSTR PLUME/PRECIP ACROSS SOME PART OF CWA SAT NIGHT/SUN/MONDAY.
LATEST EC HAS SUPPORT OF GEM WHICH SUGGESTS THAT PRECIP WILL END
QUICKLY SATURDAY SO NEXT FCST UPDATE WILL MOST LIKELY
REDUCE/ELIMINATE MOST OF THE LOW POPS IN CURRENT FCST/GRIDS FOR SAT
AFTN/SUNDAY. NEXT PIECE OF ROCKIES TROF EJECTS TOWARDS CWA MONDAY.
ALTHOUGH THERE ARE TIMING/STRENGTH DIFFERENCES AMONG NWP...GENERAL
CONSENSUS THAT AN OPPORTUNITY FOR PRECIP WILL DEVELOP/INCREASE EARLY
NEXT WEEK. UNSETTLED PATTERN MAY CONTINUE AS UPPER TROF MIGRATES
SLOWLY FROM NRN PLAINS TOWARDS UPPER MIDWEST MON/TUES.

&&

.AVIATION...06Z TAF ISSUANCE...
VFR THROUGH THE FORECAST CYCLE. LLWS EXPECTED THROUGH 12Z THIS
MORNING AT KBRD AND KHYR AS LLJ LINGERS ACROSS THE SWRN AND SRN
PART OF THE CWA. MAY NEED TO AMEND KINL FOR LLWS IF 0Z NAM12 FCST
IS CORRECT. LATEST VWPDLH SHOWS MARGINAL AT KDLH SO WILL KEEP OUT
LLWS FOR NOW. FEW MID CLOUDS OTHERWISE SOME LOCALLY GUSTY WINDS
TODAY WITH MIXING DEPTH INCREASING. LLWS REDEVELOPS TONIGHT AS
OVERALL SYNOPTIC PATTERN STILL HOLDING.

&&

.POINT TEMPS/POPS...
DLH  64  51  75  56 /   0   0  10  10
INL  78  52  80  53 /   0   0  10  10
BRD  82  53  78  56 /   0   0  10  10
HYR  80  51  77  52 /   0   0  10  10
ASX  77  51  79  55 /   0   0   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THURSDAY FOR MNZ010-
     018-025-026-033>036.

WI...NONE.
LS...NONE.
&&

SHORT TERM...DAP
EXTENDED....CANNON
AVIATION...GSF
Hazardous weather outlook, Oct 5, 4:03 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
403 AM CDT WED OCT 5 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
403 AM CDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS INCREASED FIRE DANGER TODAY AND THIS EVENING DUE TO WARM
TEMPERATURES...LOW HUMIDITY AND GUSTY WINDS...WEST OF A LINE FROM
INTERNATIONAL FALLS TO MCGREGOR. IN ADDITION...THERE IS A MODERATE
RISK OF RIP CURRENTS FOR THE BEACHES OF DULUTH AND SUPERIOR TODAY
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE INCREASED RISK OF FIRE DANGER CONTINUES THROUGH 7 PM THURSDAY
FOR THE AREA WEST OF INTERNATIONAL FALLS AND MCGREGOR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-061030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
403 AM CDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:22 AM CDTSmall Craft AdvisoryDLH12 hr

Nearby

Red Flag Warnings in Minnesota, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.